Economics at your fingertips  

Computation of Hedging Coefficients for Mortgage Default and Prepayment Options: Malliavin Calculus Approach

Bilgi Yilmaz () and A. Sevtap Selcuk-Kestel ()
Additional contact information
Bilgi Yilmaz: Middle East Technical University
A. Sevtap Selcuk-Kestel: Middle East Technical University

The Journal of Real Estate Finance and Economics, 2019, vol. 59, issue 4, No 6, 673-697

Abstract: Abstract This study explores the hedging coefficients of the financial options to default and to prepay embedded into mortgage contracts based on the change in spot rate, underlying house price and its volatility. In the computations, the finite-dimensional Malliavin calculus is applied since the distribution of both options is unknown and their payoffs are non-differentiable. Naturally, the hedging coefficients are obtained as a product of option’s payoff and an independent weight, which permits the user to derive estimations for the hedging coefficients by running a crude Monte Carlo (MC) algorithm. The simulations reveal that the financial options to default and to prepay are both more sensitive to a change in spot rate than a change in underlying house price and its volatility. There are two potential usages of the hedging coefficients: first, they allow the user to determine the effects of spot rate and underlying house price change and its volatility on the default and prepayment options, and second, borrowers and lenders can replicate and hedge their main portfolio by using the balance between these coefficients and the default and prepayment options.

Keywords: Mortgage default risk; Mortgage prepayment risk; Malliavin calculus; Hedging coefficients; Monte Carlo simulation (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11146/PS2

DOI: 10.1007/s11146-018-9688-6

Access Statistics for this article

The Journal of Real Estate Finance and Economics is currently edited by Steven R. Grenadier, James B. Kau and C.F. Sirmans

More articles in The Journal of Real Estate Finance and Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-04-23
Handle: RePEc:kap:jrefec:v:59:y:2019:i:4:d:10.1007_s11146-018-9688-6